| Model Number |
56-3517 |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Necrosis (1971); Nonunion/Delayed-union Bone Fracture (2369); Unspecified Tissue Injury (4559)
| Date of Event |
12/14/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Medical records received.After review of medical record, it was reported that the patient was revised for failed left tha with recalled metal on metal on metal design with massive pelvic associated bone loose and pseudotumor.Operative notes reported that there was a chronic non-union of greater trochanteric fracture.There was a dense dark gray organized mass protruding from the posterior pseudo capsule.There were areas within the mass of frank necrosis.Debrided intracapsular tissue that was similarly consistent with pseudotumor.There was gross evidence of taper junction corrosion with black debris along the trunnion.There was extensive black necrotic pastry debris behind the cup.The anterior column was largely absent down into a significant portion of the pubic root.There was essentially no anterior wall.There was a significant cavity extending up the ilium similarly filled with black pasty debris that was debrided.Doi: (b)(6) 2009, dor: (b)(6) 2020, left hip.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.